Alert archive / California / Wind Advisories in 2015
Wind Advisory 11, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 9, 2015, 11:36 AM PST. It took effect at Dec 10, 2015, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2015, 11:36 AM PST (19:36 UTC)
- In effect from
- Dec 10, 2015, 12:00 AM PST
- Expired
- Dec 10, 2015, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
551 WWUS76 KSTO 091936 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1136 AM PST WED DEC 9 2015 ...STRONG AND GUSTY WINDS IN THE SACRAMENTO VALLEY LATE TONIGHT... .A STRONG COLD FRONT WILL SWEEP ACROSS THE VALLEY LATE TONIGHT... NOT ONLY BRINGING RAIN...BUT ALSO A BRIEF PERIOD OF STRONG AND GUSTY SOUTHERLY WINDS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN MIDNIGHT AND 6 AM...BUT ARE LIKELY TO LAST ONLY AN HOUR OR TWO AT ANY ONE LOCATION. WINDS SHOULD DECREASE AFTER SUNRISE THURSDAY. CAZ015-016-101400- /O.NEW.KSTO.WI.Y.0011.151210T0800Z-151210T1400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY 1136 AM PST WED DEC 9 2015 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST THURSDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. * TIMING...STRONG AND GUSTY SOUTHERLY WINDS BEGINNING LATE TONIGHT AND DECREASING AFTER SUNRISE THURSDAY. THE STRONGEST WINDS SHOULD LAST A SHORT DURATION AT ANY ONE LOCATION. * WINDS...SOUTHERLY WINDS SUSTAINED AT 25 MPH WITH GUSTS TO 40 MPH OR HIGHER AT TIMES. * IMPACTS...DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES. * LOCATIONS INCLUDED...REDDING...RED BLUFF...AND AREAS MAINLY WEST OF INTERSTATE 5 IN THE CENTRAL SACRAMENTO VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
3 follow-up statements
294 WWUS76 KSTO 100626 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1026 PM PST WED DEC 9 2015 ...STRONG AND GUSTY WINDS IN THE SACRAMENTO VALLEY LATE TONIGHT... .A STRONG COLD FRONT WILL SWEEP ACROSS THE VALLEY LATE TONIGHT... NOT ONLY BRINGING RAIN...BUT ALSO A BRIEF PERIOD OF STRONG AND GUSTY SOUTHERLY WINDS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN MIDNIGHT AND 6 AM...BUT ARE LIKELY TO LAST ONLY AN HOUR OR TWO AT ANY ONE LOCATION. WINDS SHOULD DECREASE AFTER SUNRISE THURSDAY. CAZ017-101500- /O.EXB.KSTO.WI.Y.0011.151210T1100Z-151210T1700Z/ SOUTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...SACRAMENTO 1026 PM PST WED DEC 9 2015 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY. * TIMING...STRONG AND GUSTY SOUTHERLY WINDS BEGINNING LATE TONIGHT AND DECREASING BY MID TO LATE MORNING THURSDAY. THE STRONGEST WINDS OCCUR BETWEEN 3 AM AND 9 AM. * WINDS...SOUTHERLY WINDS SUSTAINED AT 25 MPH WITH GUSTS TO 40 MPH OR HIGHER AT TIMES. * IMPACTS...DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES. * LOCATIONS INCLUDED...SACRAMENTO...CITRUS HEIGHTS...AND AREAS MAINLY WEST OF INTERSTATE 5 IN THE CENTRAL SACRAMENTO VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ066-101400- /O.EXA.KSTO.WI.Y.0011.151210T0800Z-151210T1400Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITY OF...PARADISE 1026 PM PST WED DEC 9 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST THURSDAY. * TIMING...STRONG AND GUSTY SOUTHERLY WINDS INCREASING OVERNIGHT THEN DECREASING AFTER SUNRISE THURSDAY. THE STRONGEST WINDS SHOULD OCCUR BETWEEN MIDNIGHT AND 6 AM. * WINDS...SOUTHERLY WINDS SUSTAINED 15 TO 30 MPH WITH GUSTS TO 45 MPH OR HIGHER AT TIMES. * IMPACTS...DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES. * LOCATIONS INCLUDED...SHINGLETOWN AND MAGALIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ015-016-101400- /O.CON.KSTO.WI.Y.0011.151210T0800Z-151210T1400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY 1026 PM PST WED DEC 9 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... * TIMING...STRONG AND GUSTY SOUTHERLY WINDS OVERNIGHT DECREASING AFTER SUNRISE THURSDAY. THE STRONGEST WINDS SHOULD OCCUR BETWEEN MIDNIGHT AND 6 AM. * WINDS...SOUTHERLY WINDS SUSTAINED AT 25 TO 30 MPH WITH GUSTS TO 45 MPH OR HIGHER AT TIMES. * IMPACTS...DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES. * LOCATIONS INCLUDED...REDDING...RED BLUFF...AND AREAS MAINLY WEST OF INTERSTATE 5 IN THE CENTRAL SACRAMENTO VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
757 WWUS76 KSTO 101406 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 606 AM PST THU DEC 10 2015 ...STRONG AND GUSTY WINDS IN THE SACRAMENTO VALLEY... .A STRONG COLD FRONT WILL SWEEP ACROSS THE VALLEY THIS MORNING... NOT ONLY BRINGING RAIN...BUT ALSO A BRIEF PERIOD OF STRONG AND GUSTY SOUTHERLY WINDS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR EARLY THIS MORNING...BUT ARE LIKELY TO LAST ONLY AN HOUR OR TWO AT ANY ONE LOCATION. WINDS SHOULD DECREASE BY NINE AM. CAZ015-016-066-101515- /O.EXP.KSTO.WI.Y.0011.000000T0000Z-151210T1400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE 606 AM PST THU DEC 10 2015 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED BELOW ADVISORY CRITERIA INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ018-101700- /O.EXA.KSTO.WI.Y.0011.000000T0000Z-151210T1700Z/ CARQUINEZ STRAIT AND DELTA- INCLUDING THE CITY OF...FAIRFIELD/SUISUN 606 AM PST THU DEC 10 2015 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... * TIMING...STRONG AND GUSTY SOUTHERLY WINDS EARLY THIS MORNING THROUGH ABOUT 9 AM. * WINDS...SOUTHERLY WINDS SUSTAINED AT 25 MPH WITH GUSTS TO 40 MPH OR HIGHER AT TIMES. * IMPACTS...DIFFICULT DRIVING DURING COMMUTE HOURS ESPECIALLY FOR HIGH PROFILE VEHICLES. * LOCATIONS INCLUDED...FAIRFIELD AND SURROUNDING AREAS WITHIN THE CARQUINEZ STRAIT AND DELTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ017-101700- /O.CON.KSTO.WI.Y.0011.000000T0000Z-151210T1700Z/ SOUTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...SACRAMENTO 606 AM PST THU DEC 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TIMING...STRONG AND GUSTY SOUTHERLY WINDS EARLY THIS MORNING THROUGH ABOUT 9 AM. * WINDS...SOUTHERLY WINDS SUSTAINED AT 25 MPH WITH GUSTS TO 40 MPH OR HIGHER AT TIMES. * IMPACTS...DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES. * LOCATIONS INCLUDED...SACRAMENTO...CITRUS HEIGHTS...AND AREAS MAINLY WEST OF INTERSTATE 5 IN THE CENTRAL SACRAMENTO VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR WIND GUSTS 40 MPH OR GREATER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
726 WWUS76 KSTO 101703 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 903 AM PST THU DEC 10 2015 CAZ017-018-101815- /O.EXP.KSTO.WI.Y.0011.000000T0000Z-151210T1700Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN 903 AM PST THU DEC 10 2015 ...WIND ADVISORY HAS EXPIRED... THE COLD FRONT HAS MOVED THROUGH THE VALLEY AND THE STRONG WINDS HAVE DECREASED. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. BREEZY WINDS WILL STILL BE SEEN AROUND THE REGION THIS AFTERNOON, BUT REMAIN BELOW CRITERIA. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 9, 8:33 AM PST, 3 hours 3 minutes earlier.
Area forecast discussion, Dec 9, 8:33 AM PST, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 833 AM PST WED DEC 9 2015 .SHORT TERM DISCUSSION... .SYNOPSIS... Strong storm system will main impacts in Sierra and lower valley impacts still on track for Thursday and Thursday night. Travel will be very difficult above 5000 feet over Sierra passes during this time. && .Discussion... Good consistency in the model and making very little changes this morning. Main message is that this next system will dump some heavy wet snow in the Sierra starting Thursday afternoon and continue through early Friday morning which will cause travel issues. Did raise pops for today in northern parts of the valley for the current wave of moisture pushing through. Rasch .Previous Discussion... Patchy fog continues across portions of the central Valley overnight and will be dense in some spots through the morning commute. Some areas of drizzle already being reported early this morning and have continued a mention in the forecast. Will continue to monitor trends over the next several hours should the need arise for a dense fog advisory. Shortwave out ahead of impending winter storm will move across NorCal today and bring some light showers across northern portions of the area. Attention then quickly shifts to next winter storm that will approach the area this evening. Precipitation will overspread the area from NW to SE and continue into early Friday. Although parent low is originating from the Gulf of Alaska, it will be pulling in a healthy moisture stream from the Pacific. PWATS will approach the 1-1.25 in range which is near the 97th-99th percentile for this of year. Heaviest precipitation is expected on Thursday with showers continuing across the mountains into Friday afternoon. Precipitation amounts will range from around a half inch to 1.5 inches in the Valley to 2 to 4 inches in the mountains. Given orientation of the jet, could see considerable rain shadowing in the Valley due to the coastal range. Main impact in the Valley will be slick roads and the possibility of localized street flooding from leaf clogged storm drains. Still the possibility of a few thunderstorms later Thursday that may locally enhance rainfall amounts. Breezy winds will also accompany the system. Snow levels will begin quite high today (~8000 feet), drop below pass levels Thursday morning, and down around 4000-4500 feet by Thursday evening. Given warmer origins of moisture feed, the snow is expected to be heavy and wet in nature with lower snow ratios. This should make for hazardous travel conditions across the Sierra passes, especially Thursday afternoon and evening. Breezy to locally gusty winds combined with heavy nature of snow may serve to down tree limbs and power lines as well as reduce visibilities. Have continued winter storm warning to highlight these impacts. Totals will range from 12 to 24 inches near pass levels (locally higher amounts near the crest) with 6 to 12 inches down to 5000 feet. A few inches possible down to around 3500-4000 feet. System will exit the region during the day Friday with a brief break in precipitation Friday evening into early Saturday. Next system begins to approach the area later Saturday but still some model disagreement on timing. For now have continued the chance for light showers across northern portions of the area. CEO && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) A second round of wet weather arrives Sunday except this storm will be a bit cooler than the Thursday system. Another low pressure system originating from the Gulf of Alaska will push southward into NorCal Sunday morning with widespread showers across our entire CWA by Sunday afternoon into the evening. Ridgetop winds will be gusty...especially over the Sierra Crest. Snow levels will start off between 5000-6500 ft Sunday morning then lower to 2500-3500 ft overnight into Monday. Showers will taper off by Monday afternoon with fairly dry weather on Tuesday. The ECMWF shows another storm moving into NorCal on Wednesday, but the GFS remains dry. Have gone with an "in between" forecast by putting a slight chance of mountain showers for Wednesday, but keeping the valley dry. JBB && .AVIATION... Fog is beginning to settle into the valley again tonight. Guidance shows MVFR conditions in the northern portion of the valley around KRDD and KRBL through the evening with light rain moving in tomorrow morning through afternoon. For the KSMF, KSAC, KMHR, and KSCK sites, fog is expected to linger, causing LIFR conditions to remain in place through tomorrow, with periods of localized IFR conditions possible in the late afternoon. NOO && .STO Watches/Warnings/Advisories... Winter Storm Warning from 4 AM Thursday to 4 AM PST Friday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.